Alert archive / Florida / Rip Current Statements in 2016
Rip Current Statement 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at Apr 15, 2016, 3:43 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2016, 3:43 AM EDT (07:43 UTC)
- Expired
- Apr 18, 2016, 7:59 PM EDT
- In force
- 4 days
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
797 WHUS42 KJAX 150743 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 AM EDT FRI APR 15 2016 FLZ033-124-125-GAZ154-166-160800- /O.NEW.KJAX.RP.S.0004.160415T0743Z-160417T0000Z/ ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 343 AM EDT FRI APR 15 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * TIMING...TODAY THROUGH SATURDAY EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$
7 follow-up statements
803 WHUS42 KJAX 151902 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT FRI APR 15 2016 FLZ038-160915- /O.EXA.KJAX.RP.S.0004.000000T0000Z-160417T0000Z/ FLAGLER- 302 PM EDT FRI APR 15 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SATURDAY EVENING. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$ FLZ033-124-125-GAZ154-166-160915- /O.CON.KJAX.RP.S.0004.000000T0000Z-160417T0000Z/ ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 302 PM EDT FRI APR 15 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$
521 WHUS42 KJAX 160657 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 257 AM EDT SAT APR 16 2016 FLZ033-038-124-125-GAZ154-166-170000- /O.NEW.KJAX.SU.Y.0002.160416T0657Z-160417T0000Z/ /O.EXT.KJAX.RP.S.0004.000000T0000Z-160418T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 257 AM EDT SAT APR 16 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
259 WHUS42 KJAX 162144 AAA CFWJAX COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SAT APR 16 2016 ...THE HIGH SURF ADVISORY HAS BEEN EXTENDED UNTIL 10 AM SUNDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... .STRONG ONSHORE WINDS ARE CREATING HIGH SURF AND DANGEROUS RIP CURRENTS ALONG THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND OCEAN RESCUE. FLZ033-038-124-125-GAZ154-166-171000- /O.EXT.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/ /O.CON.KJAX.RP.S.0004.000000T0000Z-160418T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 544 PM EDT SAT APR 16 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SANDRIK
717 WHUS42 KJAX 170705 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 AM EDT SUN APR 17 2016 ...THE HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM THIS MORNING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... .STRONG ONSHORE WINDS ARE CREATING HIGH SURF AND DANGEROUS RIP CURRENTS ALONG THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND OCEAN RESCUE. FLZ033-038-124-125-GAZ154-166-171500- /O.EXT.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ /O.CON.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 305 AM EDT SUN APR 17 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET. * TIMING...THROUGH THIS MORNING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
145 WHUS42 KJAX 171345 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT SUN APR 17 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... .STRONG ONSHORE WINDS ARE CREATING DANGEROUS RIP CURRENTS ALONG THE NORTH FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND OCEAN RESCUE. GAZ154-166-181200- /O.CAN.KJAX.SU.Y.0002.000000T0000Z-160417T1500Z/ /O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ COASTAL GLYNN-COASTAL CAMDEN- 945 AM EDT SUN APR 17 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH RISK OF RIP CURRENTS REMAINS IN EFFECT THROUGH MONDAY EVENING. * TIMING...THROUGH MONDAY EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$ FLZ033-038-124-125-181200- /O.EXT.KJAX.SU.Y.0002.000000T0000Z-160418T1200Z/ /O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- 945 AM EDT SUN APR 17 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET. * TIMING...THROUGH MONDAY. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
032 WHUS42 KJAX 180615 AAA CFWJAX COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 AM EDT MON APR 18 2016 ...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... .STRONG ONSHORE WINDS ARE CREATING DANGEROUS RIP CURRENTS ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST. DO NOT VENTURE INTO THE WATER UNLESS YOU ARE A STRONG SWIMMER WITH EXTENSIVE OCEAN SWIMMING EXPERIENCE. ALWAYS HEED THE ADVICE OF LIFEGUARDS AND OCEAN RESCUE. FLZ033-038-124-125-190000- /O.EXT.KJAX.SU.Y.0002.000000T0000Z-160419T0000Z/ /O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- 215 AM EDT MON APR 18 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WAVES AND SURF...BREAKERS WILL BE UP TO 7 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR DUE TO THE HIGH SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ GAZ154-166-190000- /O.CON.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ COASTAL GLYNN-COASTAL CAMDEN- 215 AM EDT MON APR 18 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...THROUGH THIS EVENING. * IMPACTS...LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. ROUGH SURF MAY ALSO KNOCK YOU DOWN. REMEMBER TO HEED THE ADVICE OF THE LOCAL BEACH PATROL AND FLAG WARNING SYSTEMS. MINOR BEACH EROSION MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$
244 WHUS42 KJAX 182359 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 759 PM EDT MON APR 18 2016 FLZ033-038-124-125-190100- /O.CAN.KJAX.SU.Y.0002.000000T0000Z-160419T0000Z/ /O.CAN.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- 759 PM EDT MON APR 18 2016 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES ON TUESDAY AND WEDNESDAY WITH PERSISTENT LONG PERIOD SWELLS. $$ GAZ154-166-190100- /O.CAN.KJAX.RP.S.0004.000000T0000Z-160419T0000Z/ COASTAL GLYNN-COASTAL CAMDEN- 759 PM EDT MON APR 18 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE HIGH RIP CURRENT RISK. A MODERATE RISK OF RIP CURRENTS IS EXPECTED FOR AREA BEACHES ON TUESDAY WITH PERSISTENT LONG PERIOD SWELLS. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Apr 14, 9:28 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 9:28 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 PM EDT THU APR 14 2016
.UPDATE...
THE COMBINATION OF A WEDGE OF HIGH PRESSURE ALONG THE ATLANTIC
SEABOARD AND A STRENGTHENING INVERTED COASTAL TROUGH OFFSHORE
WILL KEEP DAMP BREEZY OVERCAST CONDITIONS IN PLACE OVERNIGHT.
ISENTROPIC LIFT COUPLED WITH A PASSING UPPER LEVEL SHORTWAVE
TROUGH WILL BRING AN INCREASE IN RAIN OVERNIGHT...ESPECIALLY ALONG
THE COAST AS THE COASTAL TROUGH MOVES CLOSER TO THE AREA
EFFECTIVELY INCREASING THE LOW LEVEL CONVERGENCE ALONG THE COAST.
THE LATEST HIGH RES MODEL DATA SUGGESTS THAT THE TROUGH WILL
BECOME AMPLIFIED ENOUGH TO SUPPORT SOME EMBEDDED THUNDERSTORMS
OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COASTLINE LATE
TONIGHT INTO FRIDAY MORNING.
WINDS WILL CONTINUE TO BE BREEZY AT TIMES ALONG THE COAST
OVERNIGHT...BUT IT WILL BECOME WINDY ALONG THE COAST BY FRIDAY
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE
COASTAL TROUGH MOVING SOUTHWEST ACROSS THE FLORIDA PENINSULA WITH
THE HIGH PRESSURE WEDGE EXTENDING FARTHER SOUTH AND BECOMING
STRONGER. EAST-NORTHEAST WINDS FRIDAY AFTERNOON AND NIGHT WILL BE
VERY CLOSE TO WIND ADVISORY CRITERIA ALONG THE COAST AND THE
MIDNIGHT SHIFT MAY NEED TO GO WITH AN ADVISORY. WET CONDITIONS
WILL CONTINUE ON FRIDAY ESPECIALLY ALONG THE ATLANTIC COAST.
&&
.AVIATION...
LOW STRATUS CEILINGS CURRENTLY BETWEEN 1000 AND 1500 FEET WILL
CONTINUE TO GRADUALLY LOWER THIS EVENING WITH IFR CEILINGS
EXPECTED FOR MOST TAF SITES EITHER BY MIDNIGHT OR SHORTLY AFTER
MIDNIGHT. RAIN WILL ALSO BE ON THE INCREASE OVERNIGHT AND
ESPECIALLY ON FRIDAY MORNING ALONG THE ATLANTIC COAST. WINDS WILL
INCREASE SIGNIFICANTLY ON FRIDAY WITH STRONG GUSTS EXPECTED ALONG
THE COAST. IFR CEILINGS SHOULD GRADUALLY LIFT IN THE MORNING TO
JUST ABOVE 1000 FEET BY LATE MORNING TO EARLY AFTERNOON.
&&
.MARINE...
SMALL CRAFT ADVISORY LOOKS GOOD FOR ALL COASTAL WATERS NORTH OF
ST. AUGUSTINE TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE
OVERNIGHT INTO FRIDAY DUE TO A STRENGTHENING COASTAL TROUGH
SHIFTING WEST INTO THE WATERS AFTER MIDNIGHT. WINDS WILL INCREASE
QUITE A BIT ON FRIDAY AS THE TROUGH MOVES INLAND AND THE SURGE
EXTENDS FARTHER SOUTH INTO OUR AREA. THE SCA WILL LIKELY NEED TO
BE EXTENDED SOUTH TO INCLUDE OUR SOUTHERN COASTAL WATERS. CONDITIONS
WILL ALSO BE VERY CLOSE TO GALE WARNING CRITERIA...PARTICULARLY
OVER OUR GA WATERS ON FRIDAY AFTERNOON AND EVENING. WILL LET THE
MIDNIGHT SHIFT RE-EVALUATE THIS POTENTIAL AFTER THE NEW MODEL DATA
ARRIVES LATER TONIGHT.
RIP CURRENTS: MODERATE RISK TONIGHT...MODERATE TO HIGH ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 66 55 72 / 80 60 40 20
SSI 60 68 60 69 / 80 80 50 40
JAX 62 74 62 73 / 70 70 50 40
SGJ 67 74 66 73 / 60 70 40 40
GNV 63 77 62 77 / 40 60 30 30
OCF 65 80 63 79 / 30 50 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL FROM 20 TO 60 NM.
&&
SHULER/SHASHY/WALKERHazardous weather outlook, Apr 14, 10:12 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1012 PM EDT THU APR 14 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-152000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1012 PM EDT THU APR 14 2016 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS NORTH OF SAINT AUGUSTINE. MODERATE RISK FOR RIP CURRENTS. A FEW THUNDERSTORMS POSSIBLE LATE TONIGHT ALONG THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SMALL CRAFT ADVISORY CONDITIONS CONTINUE THROUGH AT LEAST SATURDAY NIGHT. GUSTS TO GALE FORCE EXPECTED. MODERATE TO HIGH RISK FOR RIP CURRENTS FRIDAY INTO SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON SOUTH OF GAINESVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
Nearby
Rip Current Statements in Florida, 2016Rip Current Statements in Georgia, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.